CSN Login
Members Online: 6

Mucus

Lorikat's picture
Lorikat
Posts: 562
Joined: Jul 2011

What is the deal with all the mucus??? Is it from healing or what? Scary stuff! How long approx does it last? Lorie

mp327's picture
mp327
Posts: 3017
Joined: Jan 2010

My medical oncologist told me that the mucous was caused by the sloughing off of the lining of my intestines, due to radiation damage. Think of it as skin peeling after a burn, just like we experience on the outside--only this is on the inside. You may have mucous show up from time to time. I still get it occasionally, although not very often, even 3+ years out. Right after treatment ended, I went through a lot of pantyliners trying to keep the stuff from my underwear. I know it's not pleasant, but it will ease up in time.

Lorikat's picture
Lorikat
Posts: 562
Joined: Jul 2011

Makes sense.....thanks

janke
Posts: 29
Joined: Aug 2011

1 year post op

Still have bouts of mucus and extreme urgency of BM.
As prev. stated on post I am sure this is a healing process. Nasty but ...hey we are alive right?

Just carry extra underware and wear panty liners (males and females)
Mucus seems to slow down as you heal (for me anyway) Sometimes clear, sometimes bloody and sometimes tinged with fecal matter. None of my doctors seem to be interested. I try to controll with my diet. I don't honestly know. But if I have some where to go or something to do I do not eat or drink until after the event.

I hope this is not a life long effect....but whatever. Let's not loose the fact we are healthy and alive.

mxperry220
Posts: 365
Joined: Mar 2011

I like you sometimes have a sense of urgency with BMs. I take 3 immodium daily and within the last month have been eating one container of ACTIVIA daily. This seems to have really helped. I have taking immodium since post treatment in January 2009. My oncologist said the immodium would not hurt me to take them on a regular basis.

I had a mucus issue for about six months post treatment. I do not have this issue now but sometimes after a BM a little later I will have to wipe with toilet paper because of minimal fecal seepage after BM.

7243
Posts: 223
Joined: Feb 2011

Well ... I'm 9 months out and started with mucous not specifically associated with BM's at around 5 months post treatment and still have some from time to time ... I'm no beginning to be able to discern between "air" and "mucous" ... this is progress! So I have to be careful ... I tend to have it develop a few hours after a firmer than normal (painful) stool ... I think the area stretches and then the mucous comes as a mucous membrane (anal canal) response to that "painful" BM.

Hang in there ... normal stuff. xo

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network